Take a Testosterone supplement to balance out psych medicine?

Discussion in 'Dieting / Supplement Discussion' started by Kenjamito, Jan 15, 2018.

  1. Kenjamito Chingasos Por Payasos

    Kenjamito
    Joined:
    Nov 20, 2014
    Messages:
    492
    Likes Received:
    153
    Location:
    Murika
    Just saw a commercial for this new product at GNC that’s a test booster called “Alpha King” and I was wondering if that might be something to consider for a person on psych medicine. Wondering if anyone has tried a testosterone supplement and if it gave more energy and sexual vitality through the hazy cloud that is psych medicine?
     
    #1
  2. UL no more yellows

    UL
    Joined:
    Jul 26, 2011
    Messages:
    46,109
    Likes Received:
    43,199
    any otc test supplement will be a waste of $ and a load of rubbish
    especially at stores like GNC

    it may make a difference in your head because you've purchased a product called a testosterone supplement but physically... no
     
    #2
    Mr Fushida, wufabufa and Kenjamito like this.
  3. DarkneT Generic Russian

    DarkneT
    Joined:
    Mar 3, 2009
    Messages:
    12,231
    Likes Received:
    16,422
    Location:
    Lancashire England
    Do people still buy test boosters in 2018?

    Please someone post here so I can help you save money
     
    #3
    Mr Fushida likes this.
  4. wufabufa Purple Belt

    wufabufa
    Joined:
    Sep 2, 2003
    Messages:
    2,467
    Likes Received:
    1,294
    Location:
    All over the damn place
    Test boosters are 99% ineffective anyway so it's doubtful they'll counteract the side effects of your psych meds. Issues with your libido when taking those meds are generally neurogenic meaning the medicine is changing your brain chemistry, so having lots of extra free test in your blood stream won't do much either. Your issue isn't testosterone, it's how the medicine effects how your brain works. I took antidepressants myself and suffered from low libido. The only thing that brought it back was getting off the meds.

    You said in a previous thread that you're on lithium. That shit is used to treat some pretty serious conditions so my advice is to stop asking for advice on an MMA forum and speak to your psychiatrist about your current side effects to see if there's a alternative to the meds they're having you take.
     
    #4
    HockeyBjj, Mr Fushida and Kenjamito like this.
  5. Kenjamito Chingasos Por Payasos

    Kenjamito
    Joined:
    Nov 20, 2014
    Messages:
    492
    Likes Received:
    153
    Location:
    Murika
    Yea I bring it up with the psychiatrist too. Every medicine I try sucks. It’s a shitty situation. You helped me in a way the psychiatrist didn’t by saying extra testosterone in the blood isn’t going to help because the medicine is neurogenic and changing the brain’s chemistry. I know it changes the brain, I didn’t know that extra testosterone wouldn’t help and my psychiatrist didn’t seem to have a comment on that either.
     
    #5
  6. shunyata Black Belt

    shunyata
    Joined:
    Nov 2, 2010
    Messages:
    6,979
    Likes Received:
    246
    Location:
    The City of Angels

    This.

    Have they ever tried Wellbutrin with you?
     
    #6
    Kenjamito likes this.
  7. HockeyBjj Putting on the foil

    HockeyBjj
    Joined:
    Jun 26, 2012
    Messages:
    7,905
    Likes Received:
    7,890
    100% this. Especially:

    stop asking for advice on an MMA forum and speak to your psychiatrist and doctor
     
    #7
  8. Kenjamito Chingasos Por Payasos

    Kenjamito
    Joined:
    Nov 20, 2014
    Messages:
    492
    Likes Received:
    153
    Location:
    Murika
    I actually just picked up a Wellbutrin prescription. I am shy to try it though. I am wondering if there’s some other way around this predicament than another medicine. I feel that the lithium is inducing these feelings and it’s dumb to take a drug to counteract that. The pills are under my sink, I might just give in and try them today.
     
    #8
  9. shunyata Black Belt

    shunyata
    Joined:
    Nov 2, 2010
    Messages:
    6,979
    Likes Received:
    246
    Location:
    The City of Angels
    You have a known side effect from an rx medication. It is a medication you presumably need and if you feel you don't discuss it with your prescribing doctor or get second or third opinions from other doctors specializing in the relative field.

    You have a pharmacological problem. It would be unethical of any of us here to tell you to stop taking an rx medication. The only intelligent path forward is talking to your MD about the problems so that they can decide if altering your rx regimen can be done safely within the context of your situation to address this side effect that is clearly disconcerting for you.

    Taking hormones that your MD did not prescribe, is frankly a dangerous and foolish idea. Not only is it unlikely to actually help your problem as the suppression of libido from lithium is unrelated to testosterone....................... but it could actually make the underlying condition you're using lithium for worse or imbalance you in other ways.

    This discussion doesn't have to be about just adding more and more rx agents. You can discuss the possibility of a future without Lithium for you if you're doing well on something else. You say you've been prescribed Wellbutrin and if it helps you in general, discuss with your MD the possibility of using that in lieu of the Lithium if symptoms are under control and you're feeling good.
     
    #9
    Kenjamito likes this.
  10. Kenjamito Chingasos Por Payasos

    Kenjamito
    Joined:
    Nov 20, 2014
    Messages:
    492
    Likes Received:
    153
    Location:
    Murika
    Yea I started taking the Wellbutrin. Today is my second day. I also went to a TRT clinic today and did the initial lab draw and consultation. I’m interested to see what they find.
     
    #10

Share This Page

monitoring_string = "fd5733925866a04e50edd70f38dfaa35"
monitoring_string = "603ac9fff68f23709f2a42bf5e29272b"